Alert archive / Oklahoma / Tornado Warnings in 1992

Tornado Warning 10, NWS Tulsa, OK

July 2, 1992Rogers County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Jul 2, 1992, 6:13 PM CDT for Rogers County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 2, 1992, 6:13 PM CDT (23:13 UTC)
Expired
Jul 2, 1992, 7:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Rogers County, OK

What was reported inside it

TimeReportWhereRemark
Jul 2, 6:22 PM CDTTornado F3Rogers, OK
Jul 2, 7:00 PM CDTHail 0.75Rogers, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1992-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1992-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4381 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 022315
TORTUL
OKC131-030000-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT THU JUL 2 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  700 PM CDT
FOR PEOPLE IN THE FOLLOWING COUNTIES ...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHERN ROGERS COUNTY
 
AT 612 PM NATIONAL WEATHER SERVICE RADAR INDICATED A POSSIBLE TORNADO
5 MILES WEST OF OOLAGAH. MOVEMENT WAS NORTHEAST AT 20 MILES AN HOUR.
 
 
WATCH FOR SIGNS OF DEVELOPING STORMS.  LARGE HAILSTONES AND UNUSUALLY
LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES.
STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING
SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND
DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS.
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE IN THE
PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE.
STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS.  ABANDON CARS AND
MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 2, 2:37 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 2, 2:37 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA...COR TO BVO PRELIM TEMPS
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT THU JUL 2 1992

18Z SFC ANALYS PLACES CDFNT NR A PNC-CSM LN.  MID LVL CAP HAS INHIBITED
DVLPMNT SO FAR...BUT APRCHG UPR SYS SHUD ERODE CAP QUICKLY AND ALLOW
TSTMS TO FORM SHRTLY.  SELS HAS DISCUSSED SVR WX POTNTL WELL SO WL NOT
ELABORATE.  WL NOTE SVR TSTMS IN TEXT OF FCST TNGT.

MDLS IN AGRMNT ON BIG PICTURE.  STG TSTMS TNGT FOLLOWED BY MORE SETTLED
WX THRU SAT.  CDFNT XPCTD TO ACCLRT TNGT AS UPR SYS OVR CNTL ROCKIES
APRCHS.  BLV CDFNT WL MOV INTO TUL ARND 02Z AND PAST ALL BUT SERN CORNER
ARND 12Z FRI.  TSTMS SHUD BE MOST INTNS IN NERN OK WHERE BEST DYNAMICS
EXIST.  ALTHO POTNTL HVY RAINFALL WITH NRLY TRPCL AMS...BLV STRMS WL
MOV FAST ENUF TO KEEP HVY PCPN BRF.  AFTWDS COOLER AND DRIER AIR WL
FOLLOW AND WL DROP PCPN FM FCST AFT FRI MRNG.

TUL 68/87/66/90 6-00                BVO 66/85/65/88 7-00
MLC 71/89/68/91 5100                IDB 74/91/69/92 3200         ..11..

.OK...NONE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:08 PM CDTSevere Thunderstorm WarningTSARogers67 min
Jul 2, 6:17 PM CDTSevere Thunderstorm WarningTSACreek43 min
Jul 2, 6:34 PM CDTSevere Thunderstorm WarningTSATulsa56 min
Jul 2, 6:58 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee47 min

Nearby

Tornado Warnings in Oklahoma, 1992Every tornado warning in 1992Tornadoes in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.